the lining of my nose has been bothering me the last few days. Today it just hurt. I had the doctor I work for look at it and he said that he thought it was a staff infection. He gave me a topical to use. He asked me if I had any liver problems and said no. I am very hush hush about the hep c. When I answered that I did not have any liver problems he gave me 5 days worth of Levaquin. I don't know however if I should take it. He told me that levaquin was not the ideal antibiotic to treat the condition however it was all that we had samples of . My nose hurts really bad and I am considering taking the levaquin.
The most common adverse drug reactions (≥3%) in US clinical trials were nausea, headache, diarrhea, insomnia, constipation, and dizziness.
Safety and efficacy in pregnant women and nursing mothers have not been established. Levofloxacin is not indicated for pediatric patients (<18 years of age). Levofloxacin is contraindicated in persons with known hypersensitivity to levofloxacin or other quinolone antibacterials. Serious and occasionally fatal events, such as hypersensitivity and/or anaphylactic reactions and some of unknown etiology, have been reported in patients receiving therapy with quinolones, including levofloxacin. These reactions may include effects on the liver, including hepatitis, jaundice, and acute hepatic necrosis or failure, and hematologic effects, including agranulocytosis, thrombocytopenia, and other hematologic abnormalities. These reactions may occur following the first dose or multiple doses. Discontinue levofloxacin at the first appearance of a skin rash, jaundice, or any other sign of hypersensitivity.
Severe hepatotoxicity (including acute hepatitis and fatal events) not associated with hypersensitivity has also been reported. Discontinue immediately if signs and symptoms of hepatitis develop.
Tendon ruptures that required surgical repair or resulted in prolonged disability have been reported in patients receiving quinolones, including levofloxacin, during and after therapy. This risk is increased in patients over 65 years old, and is further increased with concomitant corticosteroid therapy. Discontinue in patients experiencing pain, inflammation, or tendon rupture.
Central nervous system effects, including convulsions, confusion, anxiety, depression, and insomnia, may occur after the first dose. As with other quinolones, levofloxacin should be used with caution in patients with known or suspected central nervous system disorders that may predispose them to seizures or lower the seizure threshold.
Clostridium difficile-associated diarrhea (CDAD) has been reported with the use of nearly all antibacterial agents, including levofloxacin. If diarrhea occurs, evaluate for CDAD and treat appropriately.
Rare cases of peripheral neuropathy have been reported in patients receiving quinolones, including levofloxacin. Discontinue if symptoms of neuropathy occur to prevent the development of an irreversible condition.
Some quinolones, including levofloxacin, have been associated with prolongation of the QT interval, infrequent cases of arrhythmia, and rare cases of torsades de pointes. Levofloxacin should be avoided in patients with known risk factors such as prolongation of the QT interval, patients with uncorrected hypokalemia, and patients receiving class IA (quinidine, procainamide), or class III (amiodarone, sotalol) antiarrhythmic agents.
Antacids containing magnesium or aluminum, as well as sucralfate, metal cations such as iron, and multivitamin preparations with zinc, or Videx®* (didanosine) chewable/buffered tablets or the pediatric powder for oral solution, should not be taken within 2 hours before or after levofloxacin administration.
For information on Warnings, Precautions, and additional Adverse Reactions that may occur, regardless of drug relationship, please see full US Prescribing Information.
If you are receiving prescription medications from a doctor and lying to that doctor about your medical history you are just asking for trouble. I understand that you don't wish to advertise your Hep C status at work, but what you have done here is foolish. Either come clean with the prescribing doctor (after all, he SPECIFICALLY asked about liver problems!) or see another doctor about your staph infection.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.